Alert archive / Massachusetts / Small Craft Advisories in 2013

Small Craft Advisory 85, NWS Boston/Norton, MA

August 23, 2013

NWS Boston/Norton, MA issued this small craft advisory at Aug 23, 2013, 2:42 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2013, 2:42 PM EDT (18:42 UTC)
Expired
Aug 23, 2013, 7:11 PM EDT
In force
4 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

554 
WHUS71 KBOX 231842
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
242 PM EDT FRI AUG 23 2013

ANZ231>233-254-255-240000-
/O.NEW.KBOX.SC.Y.0085.130823T1842Z-130824T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
242 PM EDT FRI AUG 23 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO
  30 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
1 follow-up statement
419 
WHUS71 KBOX 232311
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
711 PM EDT FRI AUG 23 2013

ANZ231>233-254-255-240015-
/O.CAN.KBOX.SC.Y.0085.000000T0000Z-130824T0000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
711 PM EDT FRI AUG 23 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS HAVE DIMINISHED BELOW 20 KNOTS THIS EVENING. THEREFORE WE
HAVE CANCELLED THE SMALL CRAFT ADVISORY.

$$

RLG

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Aug 23, 2:38 PM EDT, 4 minutes earlier.

Area forecast discussion, Aug 23, 2:38 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
238 PM EDT FRI AUG 23 2013

.SYNOPSIS...
COOLER AND DRIER CONDITIONS WILL PERSIST THROUGH THE WEEKEND. BUT
AN UNSETTLED WEATHER PATTERN SETS UP FOR MUCH OF NEXT WEEK WITH
AN INCREASING THREAT OF SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1015 AM UPDATE...
FORECAST REMAINS ON TRACK FOR TODAY. COLD FRONT IS NOW SOUTHEAST
OF THE REGION...WELL OFFSHORE. MID LEVEL CLOUDS CONTINUE TO STREAM
ACROSS THE AREA AND WILL SLOWLY PUSH SOUTHEASTWARD THROUGH THE
DAY. EXPECT DIURNAL CU TO DEVELOP AS TEMPS COOL ALOFT STEEPENING
THE LAPSE RATES. SOME MOISTURE STILL LINGERS ACROSS THE AREA SO A
BRIEF SPRINKLE OR LIGHT SHOWER IS POSSIBLE. WINDS ARE ALREADY
STARTING TO SWITCH TO THE NORTHEAST...AND THEREFORE EXPECT A SEA
BREEZE TO PUSH THROUGH THE AREA. TEMPS WILL BE SLIGHTLY COOLER
ALONG THE EAST COASTLINE TODAY. MADE ONLY MINOR ADJUSTMENTS TO THE
FORECAST TO ACCOUNT FOR CURRENT TRENDS.

PREVIOUS DISCUSSION...
A MID-LEVEL TROUGH AXIS AND ELONGATED VORTMAX /MID- LEVEL
DISTURBANCE/ APPROACHES TOWARDS EVENING AND SWEEPING SOUTH WITH
AN ACCOMPANYING SECONDARY COLD FRONT WITH MUCH COOLER AND DRIER
AIR TO THE REAR.

COUPLING OF ENHANCED ASCENT AND DIFFLUENCE ALOFT WITH JET DYNAMICS
MAY CAPITALIZE ON AVAILABLE MOISTURE AND WEAK INSTABILITY AHEAD OF
THE SECONDARY COLD FRONT. THEREFORE A SPOT SHOWER IS POSSIBLE.
APPEARING TO BE LOW-TOPPED WHILE IT WILL BE FAIRLY DRY THROUGHOUT
THE COLUMN /MAINLY ABOVE H7 AND WITHIN THE BOUNDARY LAYER/ HAVE GONE
WITH A MENTION OF SCATTERED SPRINKLES. CLOUDS SHOULD LINGER. MAY
NOT HAVE ENOUGH COVERAGE AS ECHOED BY THE PREVIOUS FORECASTER
CONCERNING A POTENTIAL ONSHORE MARINE STRATUS LAYER.

OTHERWISE...MIX-DOWN OF FASTER MOMENTUM AND DRIER AIR EXPECTED.
COULD SEE NORTHERLY WIND GUSTS UP TO 20 MPH WITH MINIMUM RELATIVE
HUMIDITY VALUES DOWN TO AROUND 35 PERCENT. SHOULD SEE SEA-BREEZES
ALONG THE EAST-SHORE DURING THE DAY AS THE INTERIOR WARMS TO HIGHS
AROUND THE LOW-80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
TONIGHT...

CONTINUED MENTION OF SCATTERED SPRINKLES AS ACTIVITY MAY PERSIST
AHEAD OF THE SECONDARY COLD FRONT AND MID-LEVEL TROUGH AXIS. PATCHY
CLOUDS WITH ANY SPRINKLE ACTIVITY...OTHERWISE MOSTLY CLEAR.
NORTHERLY FLOW PERSISTS PUSHING COOLER AND DRIER AIR OUT OF CANADA
SOUTHWARD. WINDS WILL BE STRONGEST ALONG THE EAST SHORE...WEAKENING
ACROSS THE INTERIOR AS HIGH PRESSURE BUILDS EAST OUT OF THE GREAT
LAKES REGION.

SATURDAY...

LIGHT AND VARIABLE WINDS CONTINUE EXCEPT ALONG THE EASTERN AND
SOUTHEASTERN SHORELINE WITH ANTICIPATED SEA-BREEZES. HIGH
PRESSURE CONTINUING TO BUILD EAST. COOL AND DRY AIRMASS IN PLACE
EVIDENT FROM H85 TEMPERATURES AROUND +10C. EXPECT MOSTLY CLEAR
CONDITIONS WITH BROAD SCALE SUBSIDENCE IN WAKE OF THE SECONDARY
COLD FRONT. WILL SEE SOME SCATTERED DIURNAL CUMULUS AS THE
BOUNDARY LAYER WILL BE WELL-MIXED UP TO H8. HIGHS AROUND THE MID-
TO UPPER-70S.

SATURDAY NIGHT...

LIGHT AND VARIABLE WINDS EXCEPT ALONG THE EAST SHORE INCLUDING THE
CAPE AND THE ISLANDS WHERE LAND BREEZES MAY BECOME AN ISSUE.
EFFECTIVE RADIATIONAL COOLING SHOULD PERSIST ALLOWING LOWS TO FALL
TO VALUES AROUND THE LOW- TO MID-50S. HAVE DROPPED LOWS A FEW
DEGREES FURTHER FOR THOSE AREAS MORE CLIMATOLOGICALLY SUSCEPTIBLE TO
RADIATIONAL COOLING...SUCH AS THE COASTAL PLAIN OF SOUTHEAST
MASSACHUSETTS. FEEL MARTHAS VINEYARD MAY BE LIMITED BY NORTHERLY
FLOW OFF THE WATERS.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
HIGHLIGHTS...

* DRY WEATHER SUN INTO MON WITH SEASONABLY WARM TEMPS
* UNSETTLED WEATHER PATTERN MON NIGHT INTO THU WITH MULTIPLE BOUTS
  OF SHOWERS/TSTMS POSSIBLE

OVERVIEW...
GUIDANCE REMAINS IN GOOD AGREEMENT ON THE OVERALL LARGE SCALE
PATTERN WHICH FEATURES AN ANOMALOUSLY STRONG UPPER LEVEL RIDGE
PERSISTING OVER THE CENTRAL CONUS AND A MEAN TROF OVER THE N
ATLANTIC. SNE WILL REMAIN ON THE PERIPHERY OF THE UPPER RIDGE
WITH NEARBY POLAR JET DELIVERING OCCASIONAL SHORTWAVE PASSAGES.
HOWEVER...UNCERTAINTY EXISTS IN THE TIMING AND AMPLITUDE OF THESE
IMPULSES WHICH WILL IMPACT TIMING AND EXTENT OF SHOWERS AND
THUNDERSTORMS IN SNE. IT DOES APPEAR LIKELY AN UNSETTLED WEATHER
PATTERN WILL DEVELOP MON NIGHT INTO THU BUT DUE TO UNCERTAINTY IN
THE DETAILS WE KEPT LOW CHC POPS IN THIS PERIOD. EXCESSIVE HEAT
WILL REMAIN WEST OF SNE NEXT WEEK WITH TEMPS NEAR SEASONABLE
NORMALS AND INCREASING HUMIDITY LEVELS.

DAILY DETAILS...

SUNDAY INTO MONDAY...
HIGH PRES SHIFTS S OF NEW ENG WITH GRADUAL MID LEVEL WARMING
OCCURRING. DRY WEATHER INTO MONDAY WITH SHOWERS LIKELY HOLDING OFF
UNTIL MON NIGHT AS LEADING EDGE OF HIGHER THETA-E AIR REMAINS TO THE
WEST. SUNDAY WILL LIKELY FEATURE MORE SUNSHINE AS CLOUDS WILL BE
INCREASING DURING MONDAY. SEASONABLY WARM TEMPS IN THE UPPER 70S TO
LOWER 80S POSSIBLY REACHING MID 80S IN SOME SPOTS MONDAY. SEABREEZES
LIKELY ON EAST AND SOUTH COASTS SUNDAY BUT CONFINED TO MAINLY THE S
COAST MONDAY.

MONDAY NIGHT INTO THURSDAY...
LOW CONFIDENCE ON TIMING AND AMPLITUDE OF INDIVIDUAL SHORTWAVES AS
MODELS SHOWING LARGE SPREAD.  GFS MAY BE TOO AMPLIFIED WITH TUE
SHORTWAVE WHILE ECMWF LOOKS TOO STRONG WITH WED-THU SHORTWAVE. THERE
WILL LIKELY BE MULTIPLE BOUTS OF SHOWERS/TSTMS DURING THIS PERIOD
BUT TIMING IS UNCERTAIN. A WASHOUT NOT EXPECTED BUT SCT
SHOWERS/TSTMS FROM TIME TO TIME. TEMPS NEAR SEASONABLE NORMALS BUT
WILL BECOME INCREASINGLY HUMID.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

OVERVIEW /THROUGH SATURDAY NIGHT/...HIGH CONFIDENCE.

VFR THROUGH THE PERIOD. EXPECT DIURNAL CU THIS AFTERNOON AND AGAIN
TOMORROW AROUND 4000FT. SEA-BREEZE WILL CONTINUE TO PUSH ONSHORE
TODAY AND DEVELOP AGAIN TOMORROW FOR THE EAST-SHORE. GUSTY WINDS
AROUND 20KTS WILL DIMINISH BY SUNSET. EXPECT GUSTY WINDS AGAIN
ACROSS THE CAPE AND THE ISLANDS...AROUND 20KTS.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. SEA-BREEZES EXPECTED BY
MIDDAY BOTH TODAY AND SATURDAY. A BRIEF SHOWER POSSIBLE TONIGHT.

KBDL TERMINAL...HIGH CONFIDENCE IN VFR TAF.

OUTLOOK...SUNDAY THROUGH TUESDAY...

SUNDAY INTO MONDAY...HIGH CONFIDENCE. MOSTLY VFR WITH SCT-BKN
DIURNAL CU. LATE NIGHT/EARLY MORNING PATCHY MVFR/IFR FOG POSSIBLE.

MON NIGHT INTO TUE...MODERATE CONFIDENCE. AREAS OF MVFR AT TIMES IN
SCT SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

OVERVIEW /THROUGH SATURDAY NIGHT/...HIGH CONFIDENCE.

NORTHEASTERLY WINDS WILL PREVAIL THROUGH THE PERIOD. GUSTY WINDS
OF 20-23 KTS THIS AFTERNOON SHOULD SUBSIDE OVER THE NEXT FEW
HOURS. WINDS WILL INCREASE IN THE AFTERNOON AGAIN
TOMORROW...AROUND 20 KTS. SEAS WILL RESPOND AS A RESULT OF THE
GUSTY WINDS AND MAY BUILD UP TO 5 FT BY SATURDAY...LOW CONFIDENCE
SO CAPPED SEAS AT 4 FT. MAY NEED TO ISSUE A SMALL CRAFT ADVISORY
FOR THE FAR SOUTHEASTERN OUTER WATERS SHOULD PROLONGED FETCH ALLOW
SEAS TO BUILD.

OUTLOOK...SUNDAY THROUGH TUESDAY...

HIGH CONFIDENCE.

LIGHT WINDS SUNDAY. SW WINDS MAY GUST TO 20-25 KT LATE MON INTO TUE
ON BACK SIDE OF DEPARTING HIGH. SEAS MAY BUILD TO 5 FT OVER THE
SOUTHERN WATERS BY TUE.  DRY WEATHER PREVAILS WITH A LOW RISK OF
SCATTERED SHOWERS/TSTMS MON NIGHT INTO TUE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC/SIPPRELL
NEAR TERM...DUNTEN
SHORT TERM...SIPPRELL
LONG TERM...KJC
AVIATION...KJC/DUNTEN
MARINE...KJC/SIPPRELL
Hazardous weather outlook, Aug 23, 3:30 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
330 AM EDT FRI AUG 23 2013

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-240730-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
330 AM EDT FRI AUG 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-240730-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
330 AM EDT FRI AUG 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

Nearby

Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.